MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. PENCAN SPINAL NEEDLE TRAY; SPINAL ANESTHESIA KIT

B. BRAUN MEDICAL INC. PENCAN SPINAL NEEDLE TRAY; SPINAL ANESTHESIA KIT
Lot Number 0061890145
Health Effect - Clinical Codes Inadequate Pain Relief (2388); Numbness (2415)
Date of Event 08/28/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Describe event, problem, or product use error: pt was administered spinal bupivacaine 0.75% (1.5 ml) and spinal morphine 200 mcg at 7:30 am prior to cesarean section at l3-l4.Per anesthesia notes, she reported some numbness, but still could move legs and had extreme pain when tested.She required conversion to general anesthesia.The bupivacaine is part of a pencan spinal needle kit made by b braun.

Brand Name
PENCAN SPINAL NEEDLE TRAY
Common Device Name
SPINAL ANESTHESIA KIT
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
MDR Report Key18266545
Report NumberMW5148738
Device Sequence Number11751205
Product Code OFU
UDI-Device Identifier04046964180590
UDI-Public04046964180590
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Voluntary
Initial Reporter Occupation Pharmacist
Type of Report Initial
Report Date (Section B) 11/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Lot Number0061890145
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date12/04/2023
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MORPHINE.
Outcome Attributed to Adverse Event Other;
Patient Age30 YR
Patient SexFemale